Alert archive / New Mexico / High Wind Warnings in 2022
High Wind Warning 6, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind warning at Mar 4, 2022, 12:32 PM MST for Lincoln County, New Mexico. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2022, 12:32 PM MST (19:32 UTC)
- Expired
- Mar 5, 2022, 2:00 AM MST
- In force
- 13 hr
- Issued by
- NWS Albuquerque, NM
County Lincoln County, NM
The radar
The Holloman AFB radar (KHDX), 96 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 7.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3648 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
043 WWUS75 KABQ 041932 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1232 PM MST Fri Mar 4 2022 NMZ226-050100- /O.UPG.KABQ.WI.Y.0016.000000T0000Z-220305T0900Z/ /O.NEW.KABQ.HW.W.0006.220304T1932Z-220305T0900Z/ South Central Mountains- 1232 PM MST Fri Mar 4 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 2 AM MST SATURDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...South Central Mountains. * WHEN...Until 2 AM MST Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Blowing dust may suddenly reduce visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ205>208-212-214-215-219>225-227>229-231>234-241-050100- /O.CON.KABQ.WI.Y.0016.000000T0000Z-220305T0100Z/ West Central Plateau-West Central Mountains-West Central Highlands-Southwest Mountains-Glorieta Mesa Including Glorieta Pass-Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains-Middle Rio Grande Valley including the Albuquerque Metro Area-Lower Rio Grande Valley-Sandia and Manzano Mountains including Edgewood-Estancia Valley-Central Highlands- South Central Highlands-Upper Tularosa Valley-Johnson and Bartlett Mesas Including Raton Pass-Far Northeast Highlands- Northeast Highlands-Harding County-Eastern San Miguel County- Guadalupe County-Quay County-San Agustin Plains and Adjacent Lowlands- 1232 PM MST Fri Mar 4 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of central, east central, north central, northeast, and west central New Mexico. * WHEN...Until 6 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. * ADDITIONAL DETAILS...Blowing dust may suddenly reduce visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ239-240-050100- /O.CON.KABQ.WI.Y.0016.000000T0000Z-220305T0900Z/ Eastern Lincoln County-Southwest Chaves County- 1232 PM MST Fri Mar 4 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM MST SATURDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Eastern Lincoln County and Southwest Chaves County. * WHEN...Until 2 AM MST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. * ADDITIONAL DETAILS...Blowing dust may suddenly reduce visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 15
2 follow-up statements
521 WWUS75 KABQ 050059 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 559 PM MST Fri Mar 4 2022 NMZ205>208-212-214-215-219>225-227>229-231>234-241-050200- /O.EXP.KABQ.WI.Y.0016.000000T0000Z-220305T0100Z/ West Central Plateau-West Central Mountains-West Central Highlands-Southwest Mountains-Glorieta Mesa Including Glorieta Pass-Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains-Middle Rio Grande Valley including the Albuquerque Metro Area-Lower Rio Grande Valley-Sandia and Manzano Mountains including Edgewood-Estancia Valley-Central Highlands- South Central Highlands-Upper Tularosa Valley-Johnson and Bartlett Mesas Including Raton Pass-Far Northeast Highlands- Northeast Highlands-Harding County-Eastern San Miguel County- Guadalupe County-Quay County-San Agustin Plains and Adjacent Lowlands- 559 PM MST Fri Mar 4 2022 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... Winds will continue to decrease through the evening, therefore the Wind Advisory will be allowed to expire. $$ NMZ226-050900- /O.CON.KABQ.HW.W.0006.000000T0000Z-220305T0900Z/ South Central Mountains- 559 PM MST Fri Mar 4 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM MST SATURDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph. * WHERE...South Central Mountains. * WHEN...Until 2 AM MST Saturday. * IMPACTS...Damaging winds may blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Blowing dust may suddenly reduce visibilities at times through early evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ239-240-050900- /O.CON.KABQ.WI.Y.0016.000000T0000Z-220305T0900Z/ Eastern Lincoln County-Southwest Chaves County- 559 PM MST Fri Mar 4 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM MST SATURDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Eastern Lincoln County and Southwest Chaves County. * WHEN...Until 2 AM MST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 34
586 WWUS75 KABQ 050838 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 138 AM MST Sat Mar 5 2022 NMZ226-050945- /O.EXP.KABQ.HW.W.0006.000000T0000Z-220305T0900Z/ South Central Mountains- 138 AM MST Sat Mar 5 2022 ...HIGH WIND WARNING WILL EXPIRE AT 2 AM MST EARLY THIS MORNING... Winds have decreased in speed and while a few gusts to 25 to 30 mph will be possible through the morning, the threat for hazardous wind speeds has ended. $$ NMZ239-240-050945- /O.EXP.KABQ.WI.Y.0016.000000T0000Z-220305T0900Z/ Eastern Lincoln County-Southwest Chaves County- 138 AM MST Sat Mar 5 2022 ...WIND ADVISORY WILL EXPIRE AT 2 AM MST EARLY THIS MORNING... Winds have decreased in speed and while a few gusts to 25 to 30 mph will be possible through the morning, the threat for hazardous wind speeds has ended. $$ NMZ215-228-229-231>234-051830- /O.NEW.KABQ.WI.Y.0017.220305T1600Z-220306T0100Z/ East Slopes Sangre de Cristo Mountains-Far Northeast Highlands- Northeast Highlands-Harding County-Eastern San Miguel County- Guadalupe County-Quay County- 138 AM MST Sat Mar 5 2022 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Guadalupe County, Quay County, East Slopes Sangre de Cristo Mountains, Eastern San Miguel County, Far Northeast Highlands, Harding County and Northeast Highlands. * WHEN...From 9 AM this morning to 6 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. * ADDITIONAL DETAILS...Areas of blowing dust may reduce visibility in some localized areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Shoemake
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind warning went out at Mar 4, 10:47 AM MST, 1 hour 45 minutes earlier.
Area forecast discussion, Mar 4, 10:47 AM MST, 1 hour 45 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1047 AM MST Fri Mar 4 2022 .AVIATION... 18Z TAF CYCLE South to southwest winds are gusting to btwn 25 and 35 kt across the region this morning and speeds will continue strengthening thru 21Z. Peak gusts to btwn 30 and 45 kt are likely at many termainals with an Airport Weather Warning forthcoming at KABQ. BLDU may reduce vsby to btwn 3 and 5SM downwind of dust prone locations. Winds will taper off this evening but remain breezy over the entire area overnight. Clouds will thicken and lower from west to east tonight as rain/snow showers and perhaps a rumble of thunder spread across the northern and western high terain. Guyer && .PREV DISCUSSION...329 AM MST Fri Mar 4 2022... ...SERIES OF DISTURBANCES TO BRING ACCUMULATING SNOW, WIND, AND CRITICAL FIRE WEATHER CONDITIONS TO PARTS OF THE FORECAST AREA TODAY THROUGH THE WEEKEND... .SYNOPSIS... A series of disturbances will bring cooler temperatures with a chance of rain showers and mainly mountain snow showers to western and northern areas today through Monday night. The most widespread precipitation looks to occur Saturday night and Sunday. The precipitation will generally be light, except for a few to several inches of snow accumulation in the northern and west central mountains, with the heaviest amounts near the Colorado border. Southwest and west winds will also become breezy to windy today through Sunday. Humidities should be low enough for fire weather concerns over southern and eastern areas today, then over the east Saturday and potentially into Sunday. Another disturbance may bring additional rain and snow showers to central and northern areas Wednesday night through Thursday night. && .DISCUSSION... SHORT TERM...(TODAY THROUGH SATURDAY)... The first in a series of upper lows is currently closing in on southern CA, while a distinct perturbation is preceding it and lifting northeastward into NM. High cloud bases have been lowering as the atmosphere moistens top-down in some western and many central zones this morning with some light precipitation also being observed on radar. Most of this precipitation is expected to remain very light as it translates northward through dawn with some gusty winds occasionally accompanying due to drastic sub-cloud evaporation and consequential downdrafts. However, a few isolated pockets could quickly acquire more than a tenth of an inch through the early morning. The other noteworthy moisture signature is at the surface in southeastern to east central NM where a moist return flow has been advecting higher dewpoints. This will still keep the possibility open for low stratus clouds in eastern Chaves, Roosevelt and Curry counties through the post-dawn hours. Precipitation will re-focus over north central to northwestern NM through the late morning as the fast-moving perturbation aloft lifts farther north northeastward. It will then exit NM into the afternoon while the upstream upper low crosses the lower CO river basin and moves into western AZ by the afternoon. This will pinpoint the best chances for light afternoon rain and snow showers over far north central to northwestern zones where diffluence and orographics (on southwest slopes) will be increasing. Through the afternoon temperatures will be feeling the cooling effects of lowering pressure heights as the low approaches, however most zones should retain above average readings. A Red Flag Warning and Wind Advisory were issued yesterday to account for the developing gusty and quickly drying conditions as the increased gradient aloft, deepening lee-side surface low and dry slot aloft dictate. The Wind Advisory will be expanded to the central mountains and into portions of the east central and northeastern plains, and there will also be potential for areas of blowing dust. Winds in lower elevations could decouple after sunset, but high terrain zones within south central NM could prove to be stubborn as a stout 50+ kt jet at 700 mb overtakes this area. Precipitation will start to turn a bit more steady over the far northern and western zones tonight into early Saturday as the low lifts northeastward into CO. Overall QPF should remain light with the exception being in the Tusas mountains close to the NM-CO border where a few inches of accumulation will warrant a Winter Weather Advisory. Heights will plummet more on Saturday with the Pacific front also offering considerable cold air advection, and daytime highs will begin to fall below normal in western and most central zones. While the initial speed max aloft will have shifted east of NM on Saturday, winds aloft will still be stiff with a strong surface gradient holding through the day. This will keep widespread breezy to windy conditions going Saturday afternoon, particularly in the east central plains where surface gusts could occasionally hit 45 to 50 mph. 52 LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY)... Saturday night through Sunday night, another upper level low pressure system will weaken as it tracks eastward along the CO/NM border. It will spread rain and snow showers over western and northern parts of the forecast area with another few to several inches of snow accumulation in the northern mountains. It may also produce a few inches of snow accumulation around Taos, Farmington, and Gallup. Sunday night, as the system is exiting east of the southern Rockies, it is forecast to interact with a backdoor cold front over northeast NM to produce a few inches of snow in central and northern Colfax and Union Counties. South of the upper low, the polar jet stream will cross the forecast area with another day of breezy to windy conditions on Sunday along and south of I-40. The strongest winds may reach 50 mph along and southeast of the Sacramento Mountains. High temperatures will fall around 5 to 17 degrees below normal on Sunday, except for some lingering above normal readings on the east central plains, where humidities may be low enough and winds strong enough for another day of critical fire weather conditions. After a break in the weather Monday morning, another upper level low pressure system will track southward from UT into AZ, then eastward across NM. Models vary on the precise track that will take over the Land of Enchantment, but they do indicate addition light rain and snow showers over northern and western parts of the forecast area Monday afternoon and night, and perhaps some lingering showers into Tuesday. Any additional snow accumulation should be light and favor the high terrain. After high temperatures bottom out around 8-20 degrees below normal Monday and Tuesday, readings will rebound around 5-14 degrees on Wednesday, only to tumble again in most places as an upper level trough dives southeastward across the state on Thursday and Friday with rain and snow showers. This system is forecast to bring a few additional inches of snow accumulation mainly to the northern mountains. 44 && .FIRE WEATHER... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST FOR EASTERN NEW MEXICO...MIDDLE RIO GRANDE VALLEY...AND WEST CENTRAL HIGHLANDS BELOW SIGNIFICANT SNOWPACK... ...FIRE WEATHER WATCH IN EFFECT FOR SATURDAY AFTERNOON FOR EASTERN NEW MEXICO DUE TO STRONG WINDS AND LOW HUMIDITY... A critical fire weather regime will be setting up today as the first in a series of weather disturbances drags stronger winds toward NM. Despite the arrival of early morning moisture and even some light showers, a dry slot aloft is expected to arrive this afternoon, sending humidity at the surface plummeting in the midst of above average temperatures. The addition of unstable conditions and strong and gusty winds this afternoon will allow critical fire weather to ensue over many southwestern, central and eastern zones where a Red Flag Warning remains in effect. The threat for windy and dry conditions on Saturday will be most pronounced over the eastern plains of NM, as cooler temperatures settling into western areas of the state should act to suppress the critical threat some. Winds will be strongest in the east central plains Saturday afternoon where gusts at the surface could reach 45 to perhaps 50 mph while humidity dives below 15 percent. While there are still questions about how unstable the lower part of the atmosphere will be, a Fire Weather Watch will be issued for Saturday to account for this potential critical threat. Temperatures are forecast to cool much more on Sunday as the next low pressure system arrives into northern NM, however a belt of strong winds aloft will cross south of I-40, producing more windy conditions in southern zones of the forecast area. At this time the areas of lowest humidity look to be aligned with portions of the lower Rio Grande valley and the plains of De Baca, Curry and Roosevelt counties in east central NM where critical conditions will be possible for a few hours Sunday afternoon. In the wake of the second low pressure system, lighter winds and cooler temperatures are expected across northern and central NM into Monday and Tuesday of next week. Yet another low pressure system will pass south of NM Tuesday night into Wednesday, and while winds could begin to increase again Wednesday onward, the colder temperatures are expected to offset the threat for critical conditions. 52 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 8 PM MST this evening for the following zones... NMZ103-104-106>109. Wind Advisory until 6 PM MST this evening for the following zones... NMZ205-208-220-221-223>225-229-231>233-241. Fire Weather Watch Saturday afternoon for the following zones... NMZ104-108. Wind Advisory until 2 AM MST Saturday for the following zones... NMZ226-239-240. Winter Weather Advisory from 5 PM this afternoon to 3 PM MST Saturday for the following zones... NMZ210. &&
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 3:16 AM MST | Winter Weather Advisory | ABQ | Rio Arriba, Taos | 32 hr |
| Mar 4, 3:34 AM MST | Fire Weather Watch | ABQ | Harding, San Miguel, Union | 24 hr |
| Mar 4, 4:02 PM MST | Dust Storm Warning | ABQ | McKinley, San Juan | 58 min |
| Mar 4, 4:18 PM MST | Dust Storm Advisory | ABQ | Bernalillo, Sandoval, Santa Fe, Socorro, Torrance, Valencia | 57 min |
| Mar 4, 4:52 PM MST | Dust Storm Warning | ABQ | Rio Arriba, San Juan | 53 min |
Nearby
High Wind Warnings in New Mexico, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.